Medical Questions > Womens Health > Birth Control Forum

Weight gain bloating and acne with Mirena

Must Read
Learn the basics about skin health, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing a skin disorder. ...
Learn about screening and diagnosis options available for various skin disorders....
I had the Mirena IUC inserted in May 2009, and for the most part I am happy with it.
the main concerns I have with it is since its insertion I have gained 10 lbs, and seem to have a constant bloating. I am just shy of 5'7" and normally weigh around 125 lbs. I am extremely active, i work out for an average of 2-2.5 hours 3-4 days at the gym, and I mountain bike an average of 25 miles on the weekends. I am 24 years old, no children. I used to wear a size 4, had for about 3-4 years. About 3 months ago i started to find my clothes snug, mainly my pants/jeans in the waist and thighs so i bought a few items in a size 6 and they fit me fine, maybe a little loose. Now 3 months laters I am progressing to a size 8! This is really starting to concern me.Is there anything i can do to stop gaining this weight. The bloating makes me I look as though I am pregnant!

My other concern is the Acne. I have always had combination skin, but i rarely suffer from breakouts...now I can't go a day without a pimple, bumps or a full grown break out on my face and they are starting to leave scars. I usially don't wear make-up and if i do its minimal, but I work in a highly visible field and it is embarresing to meet a client with breakouts and scars.

Thank you!
Did you find this post helpful?
First Helper missr6
|

replied December 15th, 2009
I too have had some weight gain, the scary part I wasn't able to lose it no matter how hard I worked out at the gym. Besides that I had many many times I thought I may be pg due to the side effects. I am getting mine taken out this afternoon. It will be worth the $300. This form of bc may work for some but does not work with my body. Good luck to you!
|
Did you find this post helpful?